Alert archive / Arkansas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 55, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Mar 24, 2017, 9:03 PM CDT for Pulaski County, Saline County, Arkansas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2017, 9:03 PM CDT (02:03 UTC)
- Expired
- Mar 24, 2017, 9:30 PM CDT
- In force
- 27 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Pulaski County, AR, Saline County, AR
The radar
The Little Rock radar (KLZK), 26 km from the middle of the area, began a volume at 02:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 2.1 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 107 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1523 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 211 m²/s²
- 0-3 km storm-relative helicity
- 258 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 6:22 PM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, Mar 24, 6:22 PM CDT, 2 hours 41 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 622 PM CDT Fri Mar 24 2017 .AVIATION... Forecasts continue to reflect the progression of current convection, moving east across western sections of the forecast area. A southerly near surface flow of 12-22 kts will be become southwesterly between 12 and 18z. 55 && .PREV DISCUSSION...(ISSUED 159 PM CDT Fri Mar 24 2017) SHORT TERM...Tonight Through Sunday Fairly quiet so far early this afternoon across the LZK CWA with the exception of breezy SRLY winds. Regional radar imagery depicts the linear cluster of SHRA/TSRA developing over ERN OK...with SHRA and a few TSRA lifting NNE into NW AR early this afternoon. Nothing SVR at this time. Not a whole lot of changes so far with regards to SVR Wx potential this afternoon and overnight. However...some details have changed...such as timing and an increased SVR WX threat for winds across SRN sections of the state. The closed upper low to the west will continue to slowly drift east this afternoon through Sat. As noted earlier...breezy SRLY winds are ongoing...and have seen dewpts increase into the upper 50s to low 60s as a result. Given these modest dewpts though...and with not a whole lot of increase in these values expected...this will continue to limit the overall SFC based instability expected through tonight. Due to this limit in instability...the primary SVR WX threat will remain damaging winds given the impressive dynamics and SHR associated with this synoptic cyclone moving over the region. This threat will also be greatest in the SRN sections of the state this evening...where some of the near-term high-res guidance is suggesting a large bowing line segment or a few smaller bowing segments traversing east across the state. Will state though that the threat for seeing tornadoes...while not high given the limited SFC based instability...will be highest in this region of the state as well. Any tornadoes that do develop will be in association with the leading edge of any of these bowing segments. Hail...while remaining a possibility with any organized cells...will be a more limited threat. Latest near-term guidance has indicated a more slow moving line of storms through the evening and overnight period. As a result...there may be increased heavy rain potential...with rainfall amounts ranging from 0.5 to over 2 inches possible through Sat morning. Some locally higher amounts could be seen. Expect the threat for flash flooding to exist given some training potential in a few areas. However...this doesn't look widespread enough for a flash flood watch. Keep the Lake Wind Adv going for the current time and spatial placement. However...this may need extending into Sat if the winds persist at the current levels. The storm system will slowly rotate over the region Sat...then push NE of the area by Sat night into Sun. Some wrap around moisture will keep some mention of SHRA and isolated TSRA for NRN sections of the state on Sat...but expect all areas to see drying conditions by Sun. These drier conditions will be short lived however as more potential for SHRA/TSRA and even SVR WX returns to the forecast for the active long term period. LONG TERM...Sunday Night Through Friday The parade of storm systems affecting Arkansas will continue through the extended periods...all bringing the potential for severe weather. In fact, the long term period start off with the next upper level shorwave impacting the area Sunday night and Monday. This system will be an open shortwave and relatively weak. Still, there will be enough lift, shear, and instability to sustain a few severe storms. The next system will be much stronger, as a large closed upper level low pressure system take shape across north Texas, and moves across Arkansas Wed afternoon and lingering across the area into Friday, followed by another system which is currently outside the 7 day forecast period. Each system will bring a weak cold front through the state, but only subtle temperatures changes expected. Generally, lows will be in the 50s and highs in the 70s for the entire extended forecast periods. && .LZK Watches/Warnings/Advisories... Lake Wind Advisory until 10 PM CDT this evening FOR Arkansas- Baxter-Boone-Bradley-Calhoun-Clark-Cleburne-Cleveland-Conway- Dallas-Desha-Drew-Faulkner-Fulton-Garland-Grant-Hot Spring- Independence-Izard-Jackson-Jefferson-Johnson-Lincoln-Logan- Lonoke-Marion-Monroe-Montgomery-Newton-Ouachita-Perry-Pike-Polk- Pope-Prairie-Pulaski-Saline-Scott-Searcy-Sharp-Stone-Van Buren- White-Woodruff-Yell. && Aviation...99
Hazardous weather outlook, Mar 24, 7:40 PM CDT, 1 hour 23 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Little Rock AR 740 pM CDT Fri Mar 24 2017 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-251000- Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway- Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland- Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant- Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita- Calhoun-Bradley-Drew- 740 PM CDT Fri Mar 24 2017 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Thunderstorms will continue to move eastward this evening, from western sections of Arkansas, reaching eastern Arkansas during the late evening hours. Damaging wind gusts can be expected with the strongest storms. .DAYS TWO THROUGH SEVEN...Saturday Through Thursday Unsettled weather will continue through the period with several additional storm systems expected to move across the area. There will be a chance for some severe weather over western Arkansas late Sunday and Monday...and then statewide on Wednesday. .Spotter Information Statement... Spotter activation may be needed this afternoon and tonight. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
In the hours before
Special weather statement, Mar 24, 8:04 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Little Rock AR
804 PM CDT FRI MAR 24 2017
ARZ021-030-250145-
Johnson AR-Logan AR-
804 PM CDT FRI MAR 24 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LOGAN AND SOUTHWESTERN
JOHNSON COUNTIES UNTIL 845 PM CDT...
At 804 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ratcliff, or near Booneville, moving northeast at 50 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Clarksville... Booneville...
Paris... Lamar...
Magazine... Subiaco...
Hartman... Scranton...
Ratcliff... Woodland...
Hinkle... Hoyt...
Midway in Logan County... Spadra...
Tokalon... Coal Hill...
Caulksville... Morrison Bluff...
Roseville... Dublin...
LAT...LON 3523 9392 3532 9391 3531 9381 3541 9380
3536 9375 3538 9371 3553 9370 3557 9340
3535 9341 3509 9392 3523 9403
TIME...MOT...LOC 0104Z 226DEG 43KT 3522 9391
CavanaughSpecial weather statement, Mar 24, 8:46 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Little Rock AR
846 PM CDT FRI MAR 24 2017
ARZ030-037-038-250215-
Scott AR-Logan AR-Yell AR-
846 PM CDT FRI MAR 24 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LOGAN...EAST CENTRAL
SCOTT...YELL AND NORTHERN MONTGOMERY COUNTIES UNTIL 915 PM CDT...
At 846 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Stonehouse Recreation Area to near
Gravelly to near Muddy Creek WMA. Movement was northeast at 45 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Danville... Stonehouse Recreation Area...
Plainview in Yell County... Gravelly...
Fourche Valley... Muddy Creek WMA...
Belleville... Havana...
Corinth... Ranger...
Wing... Chula...
Macedonia in Yell County... Waltreak...
Kingston... Bluffton...
Rover... Fourche Mountain Recreation Are...
Onyx... Briggsville...
LAT...LON 3525 9341 3512 9328 3503 9325 3480 9335
3474 9370 3475 9371 3481 9368 3488 9369
3494 9373 3493 9374 3495 9374 3502 9379
TIME...MOT...LOC 0146Z 236DEG 41KT 3499 9370 3491 9365 3484 9364 3475
9368
64Local storm report, Mar 24, 8:56 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
856 PM CDT FRI MAR 24 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 PM TSTM WND DMG ROSEVILLE 35.38N 93.78W
03/23/2017 LOGAN AR EMERGENCY MNGR
ONE INCH DIAMETER TREE LIMBS DOWN AS WELL AS SEVERAL
STREET SIGNS. WINDS ESTIMATED AT 50 MPH.
&&
55Special weather statement, Mar 24, 8:58 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Little Rock AR
858 PM CDT FRI MAR 24 2017
ARZ042-043-054-250230-
Hot Spring AR-Saline AR-Garland AR-
858 PM CDT FRI MAR 24 2017
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL GARLAND...CENTRAL
SALINE...WESTERN PULASKI AND NORTHEASTERN HOT SPRING COUNTIES UNTIL
930 PM CDT...
At 858 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lonsdale, or 11 miles west of Benton, moving northeast at 40 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Hot Springs Village... Lonsdale...
Salem in Saline County... Avilla...
Nance... Paron...
Grape... Bland...
Crows... Owensville...
Congo... Glen Rose...
LAT...LON 3450 9291 3482 9277 3478 9265 3477 9265
3477 9261 3475 9255 3470 9255 3468 9253
3444 9275
TIME...MOT...LOC 0158Z 205DEG 36KT 3456 9277
64The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 7:28 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Newton | 47 min |
| Mar 24, 8:04 PM CDT | Special Weather Statement | LZK | Logan | 41 min |
| Mar 24, 8:46 PM CDT | Special Weather Statement | LZK | Yell | 29 min |
| Mar 24, 8:58 PM CDT | Special Weather Statement | LZK | Saline | 32 min |
| Mar 24, 9:45 PM CDT | Severe Thunderstorm Warning | LZK | Garland | 30 min |
| Mar 24, 10:01 PM CDT | Tornado Warning | LZK | Garland, Saline | 15 min |
| Mar 24, 10:09 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Faulkner, Perry, Pulaski | 26 min |
| Mar 24, 10:20 PM CDT | Special Weather Statement | LZK | Grant, Hot Spring | 40 min |
| Mar 24, 10:30 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Grant, Hot Spring, Pulaski, Saline | 45 min |
| Mar 24, 10:53 PM CDT | Special Weather Statement | LZK | Pulaski | 37 min |
| Mar 24, 10:58 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Faulkner, Pulaski, Saline, White | 32 min |
| Mar 24, 11:05 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Pulaski | 40 min |
| Mar 24, 11:32 PM CDT | Special Weather Statement | LZK | Cleveland | 28 min |
| Mar 24, 11:36 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Prairie, White | 39 min |
| Mar 25, 12:04 AM CDT | Special Weather Statement | LZK | Jefferson | 41 min |
| Mar 25, 12:14 AM CDT | Severe Thunderstorm Warning | LZK | Independence, Jackson, White, Woodruff | 61 min |
| Mar 25, 12:19 AM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Jefferson, Prairie | 41 min |
| Mar 25, 12:49 AM CDT | Special Weather Statement | LZK | Monroe, Woodruff | 41 min |
| Mar 25, 12:58 AM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Monroe | 47 min |
| Mar 25, 1:57 AM CDT | Special Weather Statement | LZK | Desha | 48 min |
| Mar 25, 10:14 AM CDT | River Flood Warning | LZK | Independence, Jackson, Lawrence | 9 days |
| Mar 25, 10:15 AM CDT | River Flood Warning | LZK | Jackson, Woodruff | 11 days |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.